Alert archive / Kentucky / River Flood Warnings in 2021
River Flood Warning 51, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Oct 8, 2021, 10:37 AM EDT for Bourbon County, Kentucky. It took effect at Oct 8, 2021, 12:00 PM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 10:37 AM EDT (14:37 UTC)
- In effect from
- Oct 8, 2021, 12:00 PM EDT
- Expired
- Oct 9, 2021, 6:29 AM EDT
- In force
- 18 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 19.35 ft at Oct 8, 2021, 9:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
267
WGUS43 KLMK 081437
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
1037 AM EDT Fri Oct 8 2021
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris affecting Bourbon County.
.Heavy rain from the past 24 hours has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued later today.
&&
KYC017-090900-
/O.NEW.KLMK.FL.W.0051.211008T1600Z-211010T0300Z/
/PRSK2.1.ER.211008T1600Z.211008T2200Z.211009T2100Z.NO/
1037 AM EDT Fri Oct 8 2021
The National Weather Service in Louisville has issued a
* Flood Warning for
the Stoner Creek at Paris.
* Until Saturday evening.
* At 10:15 AM EDT Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 18.3 feet. It will then fall below flood
stage tomorrow afternoon.
* Impact...At 18.0 feet, Water floods a few low roads on right bank
of creek.
* Impact...At 20.0 feet, Water enter yards of homes downstream of
water plant. Parts of the Garrard Park flood.
* Flood History...No available flood history.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
CJP3 follow-up statements
274
WGUS83 KLMK 090016
FLSLMK
Flood Statement
National Weather Service Louisville KY
816 PM EDT Fri Oct 8 2021
...The Flood Warning is extended for the following rivers in
Kentucky...
Stoner Creek at Paris affecting Bourbon County.
.Heavy rain from Thursday night is causing the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Saturday morning.
&&
KYC017-090915-
/O.EXT.KLMK.FL.W.0051.000000T0000Z-000000T0000Z/
/PRSK2.1.ER.211008T1435Z.211009T0700Z.000000T0000Z.NO/
816 PM EDT Fri Oct 8 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Stoner Creek at Paris.
* Until further notice.
* At 7:15 PM EDT Friday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.4 feet
early Saturday morning.
* Impact...At 18.0 feet, Water floods a few low roads on right bank
of creek.
* Flood History...This crest compares to a previous crest of 18.5
feet on 02/13/2020.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
13514
WGUS83 KLMK 090855
FLSLMK
Flood Statement
National Weather Service Louisville KY
455 AM EDT Sat Oct 9 2021
...The Flood Warning continues for the following rivers in
Kentucky...
Stoner Creek at Paris affecting Bourbon County.
.Heavy rain that fell Thursday has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued later this morning.
&&
KYC017-091200-
/O.EXT.KLMK.FL.W.0051.000000T0000Z-211009T1200Z/
/PRSK2.1.ER.211008T1435Z.211009T0115Z.211009T1200Z.NO/
455 AM EDT Sat Oct 9 2021
...The Flood Warning is now in effect until this morning...
The Flood Warning continues for
the Stoner Creek at Paris.
* Until this morning.
* At 4:15 AM EDT Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 4:15 AM EDT Saturday was 19.4 feet.
* Forecast...The river is expected to fall below flood stage this
morning.
* Impact...At 18.0 feet, Water floods a few low roads on right bank
of creek.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
RAS303
WGUS83 KLMK 091029
FLSLMK
Flood Statement
National Weather Service Louisville KY
629 AM EDT Sat Oct 9 2021
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris affecting Bourbon County.
.The river has fallen below flood stage, and will continue to fall.
KYC017-091130-
/O.CAN.KLMK.FL.W.0051.000000T0000Z-211009T1029Z/
/PRSK2.1.ER.211008T1435Z.211009T0115Z.211009T0840Z.NO/
629 AM EDT Sat Oct 9 2021
...The Flood Warning for the Stoner Creek at Paris has been
cancelled...
The Flood Warning is cancelled for
the Stoner Creek at Paris.
* At 5:15 AM EDT Saturday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to fall to 14.0 feet tomorrow
evening.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
RASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:51 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 8, 6:51 AM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
651 AM EDT Fri Oct 8 2021
...Updated Aviation Discussion...
.Short Term...(Today and tonight)
Issued at 305 AM EDT Fri Oct 8 2021
Near-term challenge will be fog, which has really been increasing
east of Interstate 65 where we have had recent heavy rainfall and
late clearing. Given multiple METARs showing 1/4 to 1/2 mile vis,
and pretty respectable coverage on satellite, will run a Dense Fog
Advisory through mid-morning from my I-65 counties eastward.
Otherwise, the upper low over northern Illinois will continue to
lift NE today and should cross Lake Michigan tonight. Weak trofiness
will extend SSE across the Ohio and Tennessee Valleys, and a
disturbance swinging through the trof this afternoon could spark
convection. Moisture and instability are above early October normals
but not impressive given expected sfc temps/dewpoints, so expect
shower or T-storm coverage to be isolated at best.
.Long Term...(Saturday through Thursday)
Issued at 320 AM EDT Fri Oct 8 2021
The weekend will be dry and very summer-like across the Ohio Valley.
The upper level system that impacted our weather all week, exits
northeast across MI and opens up into a trough over southern Ontario
and Quebec by Sunday. Upper level ridge noses northward across the
Ohio Valley Saturday into Sunday as surface high pressure will be
over the northeastern US. Across the Central Plains, the first of
series of storm systems will form over the Dakotas and lift
northeastward across MN into the Upper Great Lakes. All of this will
provide a southerly flow that increases low level moisture from the
Gulf of Mexico. Afternoon max temperatures will range 5-10 degrees
above seasonal normals reaching the low to mid 80s across central
KY/southern IN. With dew points in the mid/upper 60s it will feel a
bit muggy as well.
Upper level ridge slides over the eastern US to start the week as a
closed upper low moves out of NM into the Central Plains. At the
surface, the second of a series of storm systems takes shape over
the TX Panhandle and moves northward into the Great Lakes on the
western side of the ridge. Associated cold front will reach and push
through central KY late Monday afternoon into Monday night. Dry air
aloft and the timing of the boundary will continue a chance to
slight chance of PoPs, mostly for the western half of the CWA.
Surface high pressure builds in over the southeastern US Tuesday
into Wednesday. This will provide a brief break from precipitation
across the Ohio Valley. Temperatures remain unseasonably warm for
the start of the week with highs remaining in the mid/low 80s.
The third system in the series of storms develops on the leeward
side of the Colorado Range as it undergoes lee cyclogenesis Tuesday
into Wednesday as a deep upper level trough moves out of the western
US. Once again, this system moves off to the northwest through the
central Plains into the upper Midwest Thursday into Friday. This
system will increase rain chances across the region for the end of
the week. Deterministic models continue to be in strong agreement on
the overall pattern for the week but differ slightly on timing,
especially on rain chances for the end of the week.
&&
.Aviation...(12Z TAF Issuance)
Issued at 645 AM EDT Fri Oct 8 2021
Press time decision pending on visibilities, especially at BWG where
it has been up and down a couple of times. Currently leaning toward
initializing MVFR, but may need to add a TEMPO to cover another IFR
dip within the first hour or two. LEX is socked in and will
initialize below mins, with gradual improvement to VFR late this
morning, probably close to 14-15Z. Small cluster of showers that
briefly affected HNB should be out of there by the valid TAF time,
and expect it to dissipate before it reaches SDF.
Weak disturbance could interact with the muggy air mass this
afternoon to fuel a few diurnal pop-up showers or even T-storms.
Probabilities and coverage are too limited for anything more than a
VCSH, or at most VCTS/CB mention. Best chance is at SDF and that's
still a small chance. Otherwise expect SW winds less than 10 kt and
sct-bkn diurnal cu around FL040.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Dense Fog Advisory until 10 AM EDT this morning for INZ078-079-
091-092.
KY...Dense Fog Advisory until 10 AM EDT /9 AM CDT/ this morning for
KYZ028>043-045>049-053>057-063>067-074>078-081-082.
&&
Short Term...RAS
Long Term...BTN
Aviation...RASHazardous weather outlook, Oct 8, 10:10 AM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1010 AM EDT Fri Oct 8 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091415- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1010 AM EDT Fri Oct 8 2021 /910 AM CDT Fri Oct 8 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight.. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KDW
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:30 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Madison | 3 hr |
| Oct 7, 10:02 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Oct 8, 12:58 AM EDT | Areal Flood Advisory | LMK | Clark | 2 hr |
| Oct 8, 3:36 AM EDT | Dense Fog Advisory | LMK | Adair, Anderson, Barren, Bourbon, Boyle, Bullitt and 32 more | 6 hr |
Nearby
River Flood Warnings in Kentucky, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.